Doctor insights on:
Ex Lax Senna
Which is best? Miralax (polyethylene glycol) or ducolax stool softener.Constipated. May have diverticulitis. will have CT friday. Took miralax (polyethylene glycol) 2 days then ducolax last nite
Different mechanisms: They have different mechanisms of action. Miralax (polyethylene glycol) is an osmotic laxative (draws water out). Dulcolax is a stimulating laxative and for best effect take tablet with full glass water on empty stomach. Severe ab pain or fever then urgently see a doctor. You may benefit from an online consultation to best determine symptomatic care for constipation and advise next steps. ...Read more
Bloated & constipated. Haven't had a complete bowel movement in over 5 days. Took 2 Colace & 1 suppository. Only partial movements. Miralax (polyethylene glycol) safe?
Constipation: If you have a strong urge to have a bm but can't, work from below with a dulcolax rectal suppository or fleets enema or a gentle tap water enema. In stubborn cases manual disimpaction is required. If you don't have an urge to move your bowels and are not having severe cramps, then miralax (polyethylene glycol) or other laxatives can be used. ...Read more
Constipation: Need more information about your symptoms.Get a more detailed answer ›
Healthtap: Doctors on healthtap are asked not to endorse particular products or product lines. ...Read more
12 year old miralax (polyethylene glycol) 2 capfulls 3x day plus 3 senna day for constipation. 3 days today enema still has stomach pain from constipation ?
Really bad constipation! doc said miralax (polyethylene glycol) daily, can I try miralax (polyethylene glycol) mixed in prune juice for better results since prune juice didn't help by itself?
Yes, however...: It is wise to treat constipation and MiraLAX (polyethylene glycol) may help; it is safe to take with prune juice. But this does not address the cause; eat more fiber, drink more water, exercise, try probiotics, get tested for hypothyroidism. I advise you try triphala, an ayurvedic formula that has many health benefits ; better addresses the cause: http://www.Planetherbs.Com/specific-herbs/the-wonders-of-triphala.Html. ...Read more
5yo has chronic constipation.Doc said colons completely full of stool.In 3 days had 4 100mg collace, 4 fiber gummies, 2 caps miralax (polyethylene glycol) & no bm.Wat causes?
Relatively common: Stool retention is relatively common. Successful treatment requires a plan of scheduled emptying, long term use of stool softeners or wetting agents (like miralax), & work by the kid & parents for as much as a year or two. A skilled pediatrician or pedi GI doc can help. Good luck. ...Read more
No: Discuss this with your doctor.Get a more detailed answer ›
Abdominal problems: Miralax (polyethylene glycol) dosed at 17 gm/day( a heaping tablespoon in 4-8 ounces of fluid) max 34gm/day. Some side effects are abdominal pain/bloating, diarrhea, cramping, gas, rash. High doses particularly in elderly can cause excessive diarrhea/ stool frequency which may result in dehydration. Stop use if fecal urgency/incontinence occurs. Do not use for more than 2 weeks except directed by physician. ...Read moreSee 1 more doctor answer
Yes: Companies sell these products and make money at it. It is safe to assume someone has used these products for their intended purpose. ...Read more
Comcermnng: Miralax (polyethylene glycol) and other agents used for constipation should not cause pencil thin stools. I am concerned that you are requiring daily constipation medications. You need to see a gastroenterologist who then may proceed with a colonoscopy to make sure you have nothing in your colon that is causing the thin stool and you then need to discuss the issue of constipation. Please proceed with the GI physician ...Read more
Chronic impactions and constipation bc of long term opioid use, tried miralax, (polyethylene glycol) lactulose, no help. How's methylnaltrexone?
Can I use colace as a miralax (polyethylene glycol) replacement every day for chronic constipation?
Up to your doctor: Talking with your own doctor about this will yield more personalized results -- it looks like you've had quite an extensive workup of your GI complaints. Being on chronic laxatives is likely to be unhealthy for you in the long run. Colace (docusate sodium) is a stool softener, not a laxative -- but some say it causes cramping. Hoping you and your doctor can arrive at a helpful plan. ...Read moreSee 1 more doctor answer